Jump to content

Difficult to say the least


[kn...]

Recommended Posts

My husband has been on clonazepam 2 mgs for 4 months as well as other antidepressant.  Did a 5 day detox in hospital by using Librium and is currently not on either of these meds.  However, he is definitely having withdrawal symptoms.  It is very scary as I don't want him back on those meds, but he is highly afraid of everything, shakes, dreams, unrealistic and paranoid about everything...all doom and gloom and gets fixated on negative subjects.  He was being treated incorrectly for over a year for essential tremors with phenobarb and primodone and he just got off that in late May.  He has Parkinsons...supposedly mild condition.  ER doctor said he needed to be off the clonazepam and antidepressants as it was working against his Parkinsons.  His (PCP) who was not the one who put him on these drugs was going to wean him off but he was going to be on vacation and then see him in 6 weeks.  We couldn't wait that long as his side effects were to  many to let go and so we did a detox, but after finding this site, I think it is going to be more difficult for him to get through this.  He is 70...never abused drugs in his life and now he has this problem as a result of following doctors orders!!  Any suggestions on how we can ease this process or do we just have to endure it?
Link to comment
Share on other sites

Hi knoteasy, welcome to BenzoBuddies

 

How long ago did your husband detox? I'm sorry he's having the after effects of withdrawal, I know this can be quite debilitating. I'm glad he has you for support as he will most likely need a lot of it. The withdrawal symptoms are the bodies way of trying to right itself and I know they can be scary. Many buddies are going through the same thing and we know what this all feels like. We're here for you, I'm glad you found us.

 

Star

Link to comment
Share on other sites

Are his symptoms all mental at this time other than the shaking? I'm not a doctor but I know benzo withdrawal is notorious for mental symptoms. You may want to look in the Ashton Manual for a list of withdrawal symptoms to attribute to this, it's really quite informative. http://www.benzo.org.uk/manual/bzcha03.htm In there you will find descriptions on each symptom.

 

Again, I'm not a doctor but I believe he is within the range that if he wanted to reinstate the drug he can - this is a really tough call because of his other medical conditions though, so it's of course best to consult a doctor and that decision. 

Link to comment
Share on other sites

×
×
  • Create New...